Alert archive / Maine / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 94, NWS Gray, ME

August 6, 2016Knox County, Lincoln County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Aug 6, 2016, 3:55 PM EDT for Knox County, Lincoln County, Maine. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2016, 3:55 PM EDT (19:55 UTC)
Expired
Aug 6, 2016, 4:30 PM EDT
In force
35 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Knox County, ME, Lincoln County, ME

The radar

The Portland,ME radar (KGYX), 87 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 4:15 PM EDTHAIL 1Saint George, MENICKEL TO QUARTER SIZE HAIL NEAR ROUTE 131
Aug 6, 4:20 PM EDTHAIL 0.88Spruce Head, ME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

728 
WUUS51 KGYX 061955
SVRGYX
MEC013-015-062030-
/O.NEW.KGYX.SV.W.0094.160806T1955Z-160806T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
355 PM EDT SAT AUG 6 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL MAINE...
  WEST CENTRAL KNOX COUNTY IN SOUTH CENTRAL MAINE...

* UNTIL 430 PM EDT

* AT 355 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BREMEN...OR
  NEAR DAMARISCOTTA...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROCKLAND...DAMARISCOTTA...BRISTOL...BREMEN...THOMASTON...
  ROCKPORT...CUSHING...FRIENDSHIP...SOUTH THOMASTON...SAINT GEORGE...
  WALDOBORO...OWLS HEAD AND NOBLEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR THE WATER...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4395 6900 4394 6948 4412 6951 4417 6897
TIME...MOT...LOC 1955Z 265DEG 30KT 4404 6940 

HAIL...1.00IN
WIND...60MPH
 
$$

KIMBLE
2 follow-up statements
952 
WWUS51 KGYX 062009
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
409 PM EDT SAT AUG 6 2016

MEC013-015-062030-
/O.CON.KGYX.SV.W.0094.000000T0000Z-160806T2030Z/
LINCOLN ME-KNOX ME-
409 PM EDT SAT AUG 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL LINCOLN AND WEST CENTRAL KNOX COUNTIES...

AT 409 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
THOMASTON...OR 9 MILES SOUTHWEST OF ROCKLAND...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROCKLAND...BREMEN...THOMASTON...ROCKPORT...CUSHING...FRIENDSHIP...
SOUTH THOMASTON...SAINT GEORGE...OWLS HEAD AND WALDOBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4395 6900 4394 6940 4395 6940 4412 6936
      4414 6897
TIME...MOT...LOC 2009Z 273DEG 29KT 4402 6925 

HAIL...1.00IN
WIND...60MPH
 
$$

KIMBLE
720 
WWUS51 KGYX 062019
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
419 PM EDT SAT AUG 6 2016

MEC015-062029-
/O.CAN.KGYX.SV.W.0094.000000T0000Z-160806T2030Z/
LINCOLN ME-
419 PM EDT SAT AUG 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4395 6900 4395 6922 4397 6924 4408 6924
      4410 6898
TIME...MOT...LOC 2019Z 272DEG 29KT 4400 6914 

$$

MEC013-062030-
/O.CON.KGYX.SV.W.0094.000000T0000Z-160806T2030Z/
KNOX ME-
419 PM EDT SAT AUG 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL KNOX COUNTY...

AT 419 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
THOMASTON...OR 7 MILES SOUTH OF ROCKLAND...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROCKLAND...THOMASTON...CUSHING...SOUTH THOMASTON...
SAINT GEORGE AND OWLS HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4395 6900 4395 6922 4397 6924 4408 6924
      4410 6898
TIME...MOT...LOC 2019Z 272DEG 29KT 4400 6914 

HAIL...1.00IN
WIND...60MPH
 
$$

KIMBLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:49 PM EDT, 6 minutes earlier.

Area forecast discussion, Aug 6, 3:49 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Gray ME
349 PM EDT SAT AUG 6 2016

.SYNOPSIS...
A cold front will push offshore this evening. High pressure will
build in from the west Sunday through monday and will shift
offshore on Tuesday. High pressure will hold offshore on
Wednesday through Friday. A cold front will stall near northern
Maine Thursday and Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Widely scattered showers and thunderstorms developing across
mainly northern zones will continue to gradually push southeast
through early evening. Capes are rather marginal but increasing
shear could produce some isolated strong to severe cells through
late afternoon with wind damage being the main threat. Expect this
activity to gradually push offshore this evening as the front
pushes through. Looking for just scattered clouds downwind of the
mountains overnight with variable cloudiness in the north. Lows
will bottom out in the lower to mid 50s north and upper 50s to mid
60s south.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Upper trough will cross the region on Sunday as high pressure
builds in from the west. Upslope flow and abundant low level
moisture will keep skies mostly cloudy in the mountains along with
a chance of afternoon showers. Central and southern zones will
see a mix of sun and clouds. Highs will range through the 70s
north and lower to mid 80s south.

Clouds will gradually diminish Sunday night as high pressure
continues to build in from the west. Will see some chilly
overnight lows in northern zones where mountain valleys will dip
into the upper 40s to lower 50s. Lows will range through the 50s
farther south.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Chance of high impact weather: low, but hot an humid conditions
expected on Thursday.

After weak 500 mb trough exits to the east early in the week the
large ridge to our south builds back in mid to late week. Models
differ with the timing of frontal passage, with the GFS being the
fastest and pushing the front through Thu night, and the 12Z Euro
holding it just n of the CWA through Friday night. So pops at the
end of the period are low confidence but have included slight chc
as early as Wed night, but hitting the chc pops harder later in
the period, more in line with the Euro. This precip at the end of
the week looks to be mostly convective as there is only weak
synoptic forcing with mainly zonal flow aloft, and at this point
scattered showers and thunderstorms look to be the best bet, and
not any widespread rain.

Temperatures will gradually rise each day, Monday through
Wednesday, and start out warm but mostly comfortable Mon/Tue as
humidity stays low. Highs mostly in the upper 70s north to mid 80s
south and overnight lows in the mid to upper 50s north to around
60 in the south. The heat an humidity build Wed and Thursday with
Thursday looking like the hottest day as temps rise to 90-95 in
the warm spots of southern NH and interior SW ME and mid-upper 80s
elsewhere. Fri and Sat highs will be dependent on location of the
cold front.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Short Term...VFR tonight through Sunday night.

Long Term...Mainly VFR Monday through Thu, with valley fog each
night.

&&

.MARINE...
Short Term...Continuing sca's through 800 pm.

Long Term...Could see W-SW winds approach SCA levels Monday
afternoon, but forecast keep them below 25 kts. Otherwise no
issues through Thursday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ150-
     152-154.

&&
Hazardous weather outlook, Aug 6, 3:30 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
330 AM EDT SAT AUG 6 2016

MEZ007>009-012>014-018>022-NHZ001>013-015-070730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
330 AM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW
HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WOULD BE DAMAGING
WINDS...WITH LARGE HAIL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

MEZ023>028-NHZ014-070730-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
330 AM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
MAINE...SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT THREAT WOULD BE
DAMAGING WINDS...WITH LARGE HAIL ALSO POSSIBLE.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

ANZ150>154-070730-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
330 AM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

ARNOTT

In the hours before

Special weather statement, Aug 6, 2:05 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
205 PM EDT SAT AUG 6 2016

MEZ008-061830-
NORTHERN FRANKLIN ME-
205 PM EDT SAT AUG 6 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN FRANKLIN COUNTY IN MAINE

* UNTIL 230 PM EDT

* AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF STRATTON...MOVING
  TO THE EAST AT 40 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  STRATTON...
  KINGFIELD...
  AND CARRABASSETT VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4519 7043 4514 7042 4515 7036 4516 7036
      4517 7031 4511 7029 4513 7016 4495 7011
      4495 7015 4494 7015 4502 7064 4520 7061
TIME...MOT...LOC 1804Z 277DEG 35KT 4510 7053

KIMBLE
Special weather statement, Aug 6, 2:18 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
218 PM EDT SAT AUG 6 2016

MEZ021-026-027-061845-
KNOX ME-LINCOLN ME-KENNEBEC ME-
218 PM EDT SAT AUG 6 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  KNOX COUNTY IN MAINE
  LINCOLN COUNTY IN MAINE
  KENNEBEC COUNTY IN MAINE

* UNTIL 245 PM EDT

* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM 4 MILES SOUTH OF
  WINDSOR...MOVING TO THE EAST AT 40 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  WINDSOR...
  HOPE...
  APPLETON...
  WASHINGTON...
  AND JEFFERSON.

LAT...LON 4413 6917 4418 6970 4438 6966 4437 6949
      4434 6950 4433 6941 4434 6941 4434 6939
      4431 6935 4436 6928 4436 6926 4428 6915
TIME...MOT...LOC 1816Z 273DEG 37KT 4425 6959

KIMBLE
Special weather statement, Aug 6, 2:44 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
244 PM EDT SAT AUG 6 2016

MEZ022-026>028-061930-
KNOX ME-INTERIOR WALDO ME-LINCOLN ME-COASTAL WALDO ME-
244 PM EDT SAT AUG 6 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  KNOX COUNTY IN MAINE
  INTERIOR WALDO COUNTY IN MAINE
  LINCOLN COUNTY IN MAINE
  COASTAL WALDO COUNTY IN MAINE

* UNTIL 330 PM EDT

* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES
  SOUTH OF LIBERTY TO 7 MILES NORTH OF DAMARISCOTTA...MOVING TO THE
  EAST AT 30 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  ROCKLAND...
  LINCOLNVILLE...
  CAMDEN...
  ROCKPORT...
  AND THOMASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4420 6895 4422 6904 4421 6904 4419 6896
      4418 6906 4418 6896 4417 6906 4418 6908
      4404 6907 4404 6941 4412 6963 4435 6933
      4434 6903 4432 6895 4432 6894 4438 6887
TIME...MOT...LOC 1839Z 273DEG 26KT 4430 6933 4413 6952

KIMBLE
Special weather statement, Aug 6, 2:54 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
254 PM EDT SAT AUG 6 2016

MEZ014-021-022-061930-
SOUTHERN SOMERSET ME-INTERIOR WALDO ME-KENNEBEC ME-
254 PM EDT SAT AUG 6 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN SOMERSET COUNTY IN MAINE
  INTERIOR WALDO COUNTY IN MAINE
  KENNEBEC COUNTY IN MAINE

* UNTIL 330 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CLINTON...MOVING TO THE EAST AT 30 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM.

* THIS STORM WILL IMPACT INTERSTATE 95 FROM BURNHAM TO PITTSFIELD.

* LOCATIONS IMPACTED INCLUDE...
  PITTSFIELD...
  CLINTON...
  DETROIT...
  TROY...
  AND BURNHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4463 6918 4464 6961 4478 6961 4485 6929
      4482 6928 4480 6929 4473 6927 4472 6925
      4473 6920 4465 6919 4464 6918
TIME...MOT...LOC 1850Z 263DEG 25KT 4471 6951

KIMBLE
Special weather statement, Aug 6, 3:03 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
303 PM EDT SAT AUG 6 2016

MEZ021-025-026-061930-
SAGADAHOC ME-LINCOLN ME-KENNEBEC ME-
303 PM EDT SAT AUG 6 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SAGADAHOC COUNTY IN MAINE
  LINCOLN COUNTY IN MAINE
  KENNEBEC COUNTY IN MAINE

* UNTIL 330 PM EDT

* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LITCHFIELD...MOVING TO
  THE EAST AT 30 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  WISCASSET...
  BOWDOINHAM...
  WHITEFIELD...
  RICHMOND...
  AND DRESDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR WATER...GET OUT OF THE WATER AND MOVE INSIDE A STURDY
SHELTER NOW. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4397 6960 4398 6967 4399 6966 4399 6965
      4400 6982 4406 6979 4405 6980 4404 6982
      4401 6982 4401 6994 4416 6990 4418 6955
TIME...MOT...LOC 1900Z 263DEG 25KT 4408 6981

KIMBLE
Special weather statement, Aug 6, 3:41 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
341 PM EDT SAT AUG 6 2016

MEZ025>027-062015-
SAGADAHOC ME-KNOX ME-LINCOLN ME-
341 PM EDT SAT AUG 6 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SAGADAHOC COUNTY IN MAINE
  KNOX COUNTY IN MAINE
  LINCOLN COUNTY IN MAINE

* UNTIL 415 PM EDT

* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR
  WALDOBORO TO NEAR BOWDOINHAM...MOVING TO THE EAST AT 30 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  DAMARISCOTTA...
  WISCASSET...
  THOMASTON...
  WARREN...
  AND BOWDOINHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4402 6937 4408 6939 4401 6939 4397 6956
      4399 6956 4399 6955 4403 6954 4391 6974
      4396 6982 4394 6981 4394 6996 4401 6994
      4406 6979 4401 6985 4397 6983 4398 6983
      4407 6978 4418 6946 4419 6922 4408 6915
TIME...MOT...LOC 1938Z 261DEG 28KT 4409 6944 4399 6987

KIMBLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:59 AM EDTSpecial Weather StatementGYXSomerset46 min
Aug 6, 12:37 PM EDTSpecial Weather StatementGYXFranklin53 min
Aug 6, 12:48 PM EDTSpecial Weather StatementGYXAndroscoggin27 min
Aug 6, 1:13 PM EDTSpecial Weather StatementGYXAndroscoggin32 min
Aug 6, 1:27 PM EDTSpecial Weather StatementGYXKennebec33 min
Aug 6, 1:30 PM EDTSpecial Weather StatementGYXFranklin30 min
Aug 6, 1:51 PM EDTSpecial Weather StatementGYXKennebec24 min
Aug 6, 2:05 PM EDTSpecial Weather StatementGYXFranklin25 min
Aug 6, 2:18 PM EDTSpecial Weather StatementGYXLincoln27 min
Aug 6, 2:44 PM EDTSpecial Weather StatementGYXKnox46 min
Aug 6, 2:54 PM EDTSpecial Weather StatementGYXWaldo36 min
Aug 6, 3:03 PM EDTSpecial Weather StatementGYXSagadahoc27 min
Aug 6, 3:41 PM EDTSpecial Weather StatementGYXLincoln34 min
Aug 6, 3:53 PM EDTSpecial Marine WarningGYX37 min
Aug 6, 4:08 PM EDTSpecial Marine WarningGYX67 min
Aug 6, 5:14 PM EDTSpecial Weather StatementGYXLincoln31 min

Nearby

Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.